Alert archive / Oregon / Red Flag Warnings in 2006

Red Flag Warning 2, NWS Medford, OR

July 11, 2006Modoc County, California; Harney County, Klamath County, Lake County, Oregon

NWS Medford, OR issued this red flag warning at Jul 11, 2006, 12:05 PM PDT for Modoc County, California; Harney County, Klamath County, Lake County, Oregon. It took effect at Jul 11, 2006, 3:00 PM PDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 11, 2006, 12:05 PM PDT (19:05 UTC)
In effect from
Jul 11, 2006, 3:00 PM PDT
Expired
Jul 11, 2006, 9:46 PM PDT
In force
7 hr
Issued by
NWS Medford, OR

Counties Modoc County, CA, Harney County, OR, Klamath County, OR, Lake County, OR

The radar

The Medford radar (KMAX), 194 km from the middle of the area, began a volume at 19:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Medford/Jackson, OR (KMFR), launched 12:00Z, 7.1 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Medford/Jackson, OR at 12:00Z on 2006-07-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Medford/Jackson, OR at 12:00Z on 2006-07-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 9 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1104 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
9 m²/s²
0-3 km storm-relative helicity
108 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000
WWUS86 KMFR 111905
RFWMFR

RED FLAG WARNING
NATIONAL WEATHER SERVICE MEDFORD OR
1205 PM PDT TUE JUL 11 2006

CAZ285-120315-
/O.NEW.KMFR.FW.W.0002.060711T2200Z-060712T0400Z/
MODOC COUNTY EXCEPT FOR THE SURPRISE VALLEY-
1205 PM PDT TUE JUL 11 2006

...RED FLAG WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 PM
PDT THIS EVENING FOR FIRE WEATHER ZONE 285 FOR GUSTY WINDS AND LOW HUMIDITY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A RED FLAG
WARNING FOR FIRE WEATHER ZONE 285 FOR STRONG WINDS AND LOW
HUMIDITY. THE RED FLAG WARNING IS IN EFFECT FROM 3 PM THIS
AFTERNOON TO 9 PM PDT THIS EVENING...AND PERTAINS TO THE MODOC
NATIONAL FOREST AND THE REST OF MODOC COUNTY.

SOUTHWEST WINDS WILL INCREASE TO 15 TO 25 MPH FROM MID AFTERNOON
WITH GUSTS UP TO 30 MPH WHILE HUMIDITY WILL DROP TO AROUND 15
PERCENT. THIS COMBINATION WILL PRODUCE CRITICAL FIRE WEATHER
CONDITIONS FOR SEVERAL HOURS. WINDS WILL DECREASE TO AROUND 10 MPH
AFTER 2100 THIS EVENING.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

PLEASE PASS THIS RED FLAG WARNING TO FIRE PERSONNEL IN THE FIELD.

$$

FB
2 follow-up statements
000
WWUS86 KMFR 112350
RFWMFR

RED FLAG WARNING
NATIONAL WEATHER SERVICE MEDFORD OR
450 PM PDT TUE JUL 11 2006

ORZ625-120600-
/O.EXB.KMFR.FW.W.0002.000000T0000Z-060712T0600Z/
SOUTH CENTRAL OREGON DESERT INCLUDING THE BLM LAND IN EASTERN
LAKE AND WESTERN HARNEY COUNTIES-
450 PM PDT TUE JUL 11 2006

...RED FLAG WARNING IN EFFECT UNTIL 11 PM PDT THIS EVENING FOR FIRE WEATHER 
ZONE 625 FOR GUSTY WINDS AND LOW HUMIDITY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT UNTIL 11 PM PDT THIS EVENING...FOR
FIRE WEATHER ZONE 625 FOR GUSTY WINDS AND LOW HUMIDITY. THIS
INCLUDES BLM LAND IN EASTERN LAKE AND WESTERN HARNEY COUNTIES.

SOUTHWEST WINDS 15 TO 25 MPH WITH GUSTS UP TO 30 MPH WILL CONTINUE
THROUGH 11 PM PDT WHILE HUMIDITY WILL REMAIN 10 TO 15 PERCENT.
THIS COMBINATION WILL PRODUCE CRITICAL FIRE WEATHER CONDITIONS FOR
SEVERAL HOURS. WINDS WILL DECREASE TO AROUND 15 MPH AFTER 10 PM
PDT THIS EVENING.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

PLEASE PASS THIS RED FLAG WARNING TO FIRE PERSONNEL IN THE FIELD.

$$

ORZ624-120600-
/O.EXB.KMFR.FW.W.0002.000000T0000Z-060712T0600Z/
KLAMATH BASIN AND THE FREMONT-WINEMA NATIONAL FOREST-
450 PM PDT TUE JUL 11 2006

...RED FLAG WARNING IN EFFECT UNTIL 11 PM PDT THIS EVENING FOR FIRE WEATHER
ZONE 624 FOR GUSTY WINDS AND LOW HUMIDITY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT UNTIL 11 PM PDT THIS EVENING...FOR
FIRE WEATHER ZONE 624 FOR GUSTY WINDS AND LOW HUMIDITY. THIS
INCLUDES THE KLAMATH BASIN AND THE FREMONT-WINEMA NATIONAL FOREST. 

SOUTHWEST WINDS WILL INCREASE TO 15 TO 25 MPH THIS EVENING WITH
GUSTS UP TO 30 MPH WHILE HUMIDITY WILL DROP TO AROUND 15 PERCENT.
THIS COMBINATION WILL PRODUCE CRITICAL FIRE WEATHER CONDITIONS FOR
SEVERAL HOURS. WINDS WILL DECREASE TO 10 TO 15 MPH AFTER 2100 THIS
EVENING.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

PLEASE PASS THIS RED FLAG WARNING TO FIRE PERSONNEL IN THE FIELD.

$$

CAZ285-120400-
/O.CON.KMFR.FW.W.0002.000000T0000Z-060712T0400Z/
MODOC COUNTY EXCEPT FOR THE SURPRISE VALLEY-
450 PM PDT TUE JUL 11 2006

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS
EVENING FOR FIRE WEATHER ZONE 285 FOR GUSTY WINDS AND LOW HUMIDITY...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING
FOR FIRE WEATHER ZONE 285 FOR GUSTY WINDS AND LOW HUMIDITY. THIS
INCLUDES THE MODOC NATIONAL FOREST AND OTHER LAND IN MODOC COUNTY
EXCEPT THE SURPRISE VALLEY.

SOUTHWEST WINDS 15 TO 25 MPH WILL CONTINUE WITH GUSTS UP TO 30
MPH WHILE HUMIDITY WILL DROP TO AROUND 15 PERCENT. THIS
COMBINATION WILL PRODUCE CRITICAL FIRE WEATHER CONDITIONS FOR
SEVERAL HOURS. WINDS WILL DECREASE TO AROUND 10 MPH AFTER 2100
THIS EVENING.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

PLEASE PASS THIS RED FLAG WARNING TO FIRE PERSONNEL IN THE FIELD.

$$
FB
000
WWUS86 KMFR 120446
RFWMFR

RED FLAG WARNING
NATIONAL WEATHER SERVICE MEDFORD OR
946 PM PDT TUE JUL 11 2006


ORZ624-625-121300-
/O.CAN.KMFR.FW.W.0002.000000T0000Z-060712T0600Z/
/O.NEW.KMFR.FW.A.0002.060712T2100Z-060713T0300Z/
KLAMATH BASIN AND THE FREMONT-WINEMA NATIONAL FOREST-
SOUTH CENTRAL OREGON DESERT INCLUDING THE BLM LAND IN EASTERN
LAKE AND WESTERN HARNEY COUNTIES-
946 PM PDT TUE JUL 11 2006

...RED FLAG WARNING IS CANCELLED...
...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH
WEDNESDAY EVENING FOR ZONES 624 AND 625 FOR GUSTY WINDS AND LOW 
HUMIDITY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A FIRE WEATHER
WATCH...WHICH IS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH
WEDNESDAY EVENING...FOR FIRE WEATHER ZONES 624 AND 625 FOR GUSTY
WIND AND LOW HUMIDITY. THIS INCLUDES THE KLAMATH BASIN..THE FREMONT-
WINEMA NATIONAL FOREST...AND BLM LAND IN EASTERN LAKE AND WESTERN
HARNEY COUNTIES. THE RED FLAG WARNING HAS BEEN CANCELLED.

TOMORROW AFTERNOON..AS A WEAK COLD FRONT APPROACHES AND MOVES
OVER THE AREA ... SOUTHWEST WINDS ARE EXPECTED TO INCREASE TO 15
TO 25 MPH WITH GUSTS UP TO 30 MPH WHILE HUMIDITY WILL DECREASE TO
AROUND 15 PERCENT. THIS COMBINATION MAY PRODUCE CRITICAL FIRE
WEATHER CONDITIONS FOR SEVERAL HOURS.


A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

$$

CAZ285-121300-
/O.NEW.KMFR.FW.A.0002.060712T2100Z-060713T0300Z/
MODOC COUNTY EXCEPT FOR THE SURPRISE VALLEY-
946 PM PDT TUE JUL 11 2006

...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH
WEDNESDAY EVENING FOR ZONE 285 FOR GUSTY WINDS AND LOW HUMIDITY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A FIRE WEATHER
WATCH...WHICH IS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH
WEDNESDAY EVENING...FOR FIRE WEATHER ZONE 285 FOR GUSTY WINDS AND
LOW HUMIDITY. THIS INCLUDES THE MODOC NATIONAL FOREST AND OTHER
LAND IN MODOC COUNTY EXCEPT SURPRISE VALLEY. THE RED FLAG WARNING IS
NO LONGER IN EFFECT.

TOMORROW AFTERNOON..AS A WEAK COLD FRONT APPROACHES AND MOVES
OVER THE AREA ... SOUTHWEST WINDS ARE EXPECTED TO INCREASE TO 15
TO 25 MPH WITH GUSTS UP TO 30 MPH WHILE HUMIDITY WILL DECREASE TO
AROUND 15 PERCENT. THIS COMBINATION MAY PRODUCE CRITICAL FIRE
WEATHER CONDITIONS FOR SEVERAL HOURS.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

$$

11/02

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before this red flag warning went out at Jul 11, 8:00 AM PDT, 4 hours 5 minutes earlier.

Area forecast discussion, Jul 11, 8:00 AM PDT, 4 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
800 AM PDT TUE JUL 11 2006

.DISCUSSION...12Z NGM/NAM IN.

LOW CLOUDS AND FOG PREVAIL THIS MORNING OVER THE COASTAL AREAS...
UMPQUA BASIN...AND THE LOWER ROGUE BASIN.  CLEAR SKIES ELSEWHERE.
LIGHT WINDS EVERYWHERE...EVEN OFFSHORE.

A WEAK UPPER TROUGH OFFSHORE WILL MOVE INLAND THIS EVENING.  THIS
SYSTEM WILL THICKEN THE MARINE LAYER...SO EXPECT A BIT MORE MARINE
STRATUS INLAND LATER TONIGHT...POSSIBLY GETTING INTO THE REMAINDER OF
THE LOWER ROGUE VALLEY.  THE ASSOCIATED WEAK SURFACE FRONT WILL MOVE
ONSHORE WEDNESDAY MORNING.  THE CURRENT FORECAST HAS A CHANCE OF RAIN
WITH THIS SYSTEM ALONG THE COAST AND IN THE UMPQUA BASIN TONIGHT AND
WEDNESDAY.  AMOUNTS WILL BE QUITE LIGHT THOUGH.  THERE WILL BE A GOOD
ONSHORE PUSH BEHIND THE FRONT WEDNESDAY...SO EXPECT SOME GUSTY
WINDS IN THE AFTERNOON...ESPECIALLY OVER THE EAST SIDE.

AFTER THE TROUGH MOVES INLAND...ANOTHER STRONGER UPPER TROUGH WILL
SET UP BETWEEN 130W AND 140W...BRINGING STRONG ZONAL FLOW ALOFT OVER
THE AREA.  WEAK PERTURBATIONS MOVING AROUND THE LOW WILL MOVE
ONSHORE TO THE NORTH OF THE MEDFORD CWA...SO EXPECT LITTLE IN THE WAY
OF ASSOCIATED CLOUDS AND PRECIPITATION WITH THEM.

THE OFFSHORE TROUGH WILL LIFT TO THE NORTHEAST FRIDAY AND FRIDAY
NIGHT...AND HIGH PRESSURE WILL BUILD IN FROM THE SOUTHWEST.  THE HIGH
WILL SET UP TOO FAR NORTH TO BRING SOUTHERLY MONSOONAL FLOW TO THE
AREA...FLOW ALOFT WILL REMAIN SOUTHWESTERLY...SO DONT EXPECT ANY
THUNDERSTORM ACTIVITY IN THE EXTENDED FORECAST.  IT WILL BE HOT
HOWEVER...500 MB HEIGHTS WILL CLIMB TO AROUND 5910M.  THE THERMAL
TROUGH WILL REBUILD NEAR THE COAST SUNDAY AND PERSIST THROUGH
TUESDAY.  SO...EXPECT CLEAR SKIES EXCEPT ALONG THE COAST THROUGH
THAT INTERVAL.

&&

.AVIATION...WIDESPREAD MVFR CEILINGS ALONG THE COAST AND IN THE
UMPQUA/LOWER ROGUE BASINS WITH LOCAL IFR CEILINGS AND VISIBILITIES.
THIS WILL CLEAR TO VFR THIS AFTERNOON...AND REFORM LATE TONIGHT.
VFR ELSEWHERE.

&&

.MFR WATCHES/WARNINGS/ADVISORIES...
OR...NONE.
CA...NONE.

&&

STOCKTON

Nearby

Red Flag Warnings in Oregon, 2006Red Flag Warnings in California, 2006Every red flag warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.